Alert archive / Illinois / Tornado Warnings in 1996
Tornado Warning 31, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at May 26, 1996, 4:01 PM CDT for Lawrence County, Illinois. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 1996, 4:01 PM CDT (21:01 UTC)
- Expired
- May 26, 1996, 4:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Lawrence County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.0 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 571 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 262102 TORSPI ILC101-262145- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LINCOLN IL 401 PM CDT SUN MAY 26 1996 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 445 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHEAST ILLINOIS ...LAWRENCE COUNTY AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A POSSIBLE TORNADO 8 MILES SOUTHWEST OF SUMNER MOVING TO THE EAST AT 30 MPH. TOWNS IN THE PATH OF THIS TORNADO INCLUDE HELENA AND ST. FRANCISVILLE. TAKE COVER IMMEDIATELY IN A BASEMENT OR INTERIOR ROOM ON THE LOWEST FLOOR. ABANDON MOBILE HOMES AND VEHICLES FOR SAFER SHELTER. ACT NOW TO SAVE YOUR LIFE! $$ MILLER
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at May 26, 1:54 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, May 26, 1:54 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION...CORRECTION... NATIONAL WEATHER SERVICE LINCOLN IL 200 PM CDT SUN MAY 26 1996 AS OF 18Z...88D SHOWING PCPN FROM MCS ACROSS NRN PTNS OF CWA WITH A FEW TRW POPPING UP IN OUR SERN COUNTIES. 12Z MODEL RUNS SHOWG THAT LOW OVR SW WILL CONT TO LIFT TO THE N AND E... THIS WILL GIVE KS AND OK GOOD CHANCE FOR SVR WX TONIGHT BEFORE IT MOVES INTO IL LATE TONIGHT AND EARLY TOMORROW. CURRENT RW/TRW ACTIVITY IS ONLY MOVG TO THE NE AT ABOUT 25 MPH...SO BELIEVE IT WILL NOT EXIT NRN PTNS OF CWA TIL AFTER 00Z. THEN THERE WILL BE A BRIEF BREAK BEFORE MORE PCPN MOVES INTO THE AREA BY EARLY TOMORROW MORNING AS H5 LOW MOVES INTO NC KS WITH VORT LOBE ACROSS NRN MO/C IL BY 12Z. CURRENT ZONES LOOK GOOD FOR TONIGHT AND TOMORROW WITH HIGHER POPS ACROSS NRN PTNS OF AREA. QPF NUMBERS FOR CWA ARE BETWEEN 1 AND 2 INCHES MONDAY NIGHT...WILL HAVE TO WAIT AND SEE IF A FFA WILL BE NEEDED TOMORROW OR TOMORROW NIGHT. PIA 55/70 8x8 SPI 57/73 87 DEC 57/72 77 CMI 57/71 77 SE IL 59/75 76 BYRD
In the hours before
Special weather statement, May 26, 10:57 AM CDT, 5 hours 4 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-271200- SEVERE WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN ILLINOIS 1100 AM CDT SUN MAY 26 1996 ALTHOUGH SHOWERS AND THUNDERST\ORMS ARE EXPECTED ACROSS THE AREA THIS AFTERNOON AND TONIGHT...NONE ARE EXPECTED TO BE SEVERE...SO SPOTTER ACTIVATION WILL NOT BE NEEDED. BYRD
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:38 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Sangamon | 67 min |
| May 25, 8:28 PM CDT | Severe Thunderstorm Warning | ILX | Moultrie, Shelby | 47 min |
| May 25, 9:05 PM CDT | Severe Thunderstorm Warning | ILX | Effingham | 25 min |
| May 25, 9:10 PM CDT | Severe Thunderstorm Warning | ILX | Clay | 65 min |
| May 25, 9:15 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland | 45 min |
| May 25, 9:37 PM CDT | Severe Thunderstorm Warning | ILX | Richland | 38 min |
| May 25, 10:13 PM CDT | Severe Thunderstorm Warning | ILX | Lawrence, Richland | 62 min |
| May 26, 2:14 AM CDT | Severe Thunderstorm Warning | ILX | Christian | 61 min |
| May 26, 3:23 PM CDT | Severe Thunderstorm Warning | ILX | Clay | 32 min |
| May 26, 3:53 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Richland | 37 min |
| May 26, 5:05 PM CDT | Tornado Warning | ILX | Jasper | 25 min |
Nearby
Tornado Warnings in Illinois, 1996Every tornado warning in 1996Tornadoes in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.